Tennessee, 2005Lightning Strikes in Tennessee, July 17 to 20, 2005
July 17 to 20, 2005 · NWS OHX · 3 events in 3 counties and zones
3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 17, 8:50 PM CST, 55 minutes earlier.
Area forecast discussion, Jul 17, 8:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT SUN JUL 17 2005
.DISCUSSION...WHAT IS ABOUT NORTH ALABAMA THAT LIKES TO SEND
SOUTHERN MIDDLE TENNESSEE A DOSE OF SHOWERS AND THUNDERSTORMS
EACH EVENING? JUST LIKE LAST NIGHT, ALMOST ALL SHOWERS HAD ENDED
BY 930 PM, EXCEPT OVER EXTREME SOUTHERN AREAS, WHERE ALABAMA
INISISTED ON FIRING ANOTHER SHOT OF SHOWERS AND STORMS NORTHEASTWARD
INTO THE MID STATE.
HAVE UDPATED FORECAST TO LOWER OVERNIGHT POPS FOR ALL AREAS EXCEPT
IN LAWRENCE, GILES AND MARSHALL COUNTIES, WHERE THE OVERNIGHT POP
WILL BE KEPT AT 40% (AT LEAST UNTIL THIS LAST DOSE OF SHOWERS
EXPIRES).
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
19
Hazardous weather outlook, Jul 17, 4:30 AM CST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 17 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
AREA. THERE IS A SMALL CHANCE OF A FEW STORMS REACHING SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.
07
Lightning, Giles
- When
- July 17, 9:45 PM CST
- Where
- Giles County, 4 mi WNW of Pulaski
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
News article stated that a home located at 2202 Cherry Drive was struck by lightning in the Westview subdivision. The lightning welded the gutters to the house, blew out the phones and cable television lines, and scorched the homes in several spots. Officials with the Pulaski Fire Department estimated the damage to be at about $12,000.
Lightning, Williamson
- When
- July 19, 11:56 AM CST
- Where
- Williamson County, 3 mi SW of Fairview
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
News story about a home struck by lightning at 7300 Henry Drive. The fire was contained in the attic.
Lightning, Wilson
- When
- July 20, 2:45 PM CST
- Where
- Wilson County, 3 mi SW of Mt Juliet
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
News article about a two-story brick home being struck by lightning on Anthony Way in Mt. Juliet. The fire was contained to the attic and one room. Firefighters discovered a hole in the roof and determined the fire was the result of a lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, July 17, 200521 injured · 1 event
- Flash Flood in New Jersey, July 17 to 18, 2005$10 million · 1 event
- Hail in Nebraska, July 17, 2005$1.1 million · 1.75 in hail · 4 events
- Damaging Winds and Lightning Strike in Arizona, July 17, 2005$140,000 · 51 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 17, 2005$100,000 · 1 event
- Lightning Strike in North Carolina, July 17, 2005$100,000 · 1 event
- Wildfire in Oregon, July 17 to 18, 2005$83,000 · 1 event
- Damaging Wind and Lightning Strike in Minnesota, July 17, 2005$75,000 · 50 kt wind · 2 events
- Flash Flood in New York, July 17, 2005$75,000 · 1 event
- Damaging Winds in Iowa, July 17, 2005$39,000 · 61 kt wind · 4 events
- Damaging Winds and Lightning Strike in Wisconsin, July 17, 2005$30,000 · 52 kt wind · 3 events
- Flood in Pennsylvania, July 17, 2005$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463896, 5463897, 5463975.